Alert archive / New Mexico / High Wind Warnings in 2006
High Wind Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 14, 2006, 1:58 PM MST for Eddy County, New Mexico. It took effect at Jan 15, 2006, 3:47 AM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 1:58 PM MST (20:58 UTC)
- In effect from
- Jan 15, 2006, 3:47 AM MST
- Expired
- Jan 16, 2006, 11:00 AM MST
- In force
- 31 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 142058 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 258 PM CST SAT JAN 14 2006 ...HIGH WIND EVENT TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY... .STRONG MID LEVEL WINDS AHEAD OF AN APPROACHING UPPER TROUGH OF LOW PRESSURE ARE EXPECTED TO PRODUCE STRONG AND GUSTY WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY. NMZ027-TXZ258-151000- /O.UPG.KMAF.HW.A.0001.060115T1500Z-060116T0300Z/ /O.NEW.KMAF.HW.W.0017.060115T1500Z-060116T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 158 PM MST SAT JAN 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 65 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS SUNDAY. MOTORISTS PLANNING TO TRAVEL THROUGH THE GUADALUPE MOUNTAINS ON HIGHWAY 62 180 SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ074-151000- /O.NEW.KMAF.HW.A.0002.060115T1500Z-060116T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 258 PM CST SAT JAN 14 2006 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS TO NEAR 60 MPH ACROSS ELEVATIONS ABOVE 6000 FEET SUNDAY. MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
7 follow-up statements
000 WWUS74 KMAF 151047 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 AM CST SUN JAN 15 2006 ...HIGH WIND EVENT TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY... .STRONG MID LEVEL WINDS AHEAD OF AN APPROACHING UPPER TROUGH OF LOW PRESSURE ARE EXPECTED TO PRODUCE STRONG AND GUSTY WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY...TONIGHT...AND EARLY MONDAY. TXZ074-152200- /O.UPG.KMAF.HW.A.0002.060115T1500Z-060116T0000Z/ /O.EXB.KMAF.HW.W.0017.060115T1047Z-060116T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 447 AM CST SUN JAN 15 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS TO NEAR 70 MPH ACROSS ELEVATIONS ABOVE 6000 FEET TODAY. THESE WINDS ARE EXPECTED TO PERSIST THROUGH EARLY MONDAY...HOWEVER THERE MAY BE BRIEF PERIODS OF DECREASED WINDS. MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-152200- /O.EXT.KMAF.HW.W.0017.060115T1047Z-060116T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 347 AM MST SUN JAN 15 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST MONDAY. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 70 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. THESE WINDS ARE EXPECTED TO PERSIST THROUGH EARLY MONDAY...HOWEVER THERE MAY BE BRIEF PERIODS OF DECREASED WINDS. MOTORISTS PLANNING TO TRAVEL THROUGH THE GUADALUPE MOUNTAINS ON HIGHWAY 62 180 SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 152055 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 255 PM CST SUN JAN 15 2006 ...HIGH WIND EVENT TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT THROUGH EARLY MONDAY... .STRONG MID LEVEL WINDS AHEAD OF AN APPROACHING UPPER TROUGH OF LOW PRESSURE ARE EXPECTED TO PRODUCE STRONG AND GUSTY WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT AND EARLY MONDAY. NMZ027-TXZ074-258-161015- /O.CON.KMAF.HW.W.0017.000000T0000Z-060116T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 255 PM CST SUN JAN 15 2006 /155 PM MST SUN JAN 15 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY. SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS TO NEAR 70 MPH ACROSS ELEVATIONS ABOVE 6000 FEET ARE EXPECTED TONIGHT AND EARLY MONDAY. HOWEVER THERE MAY BE BRIEF PERIODS OF DECREASED WINDS. MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 161049 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 449 AM CST MON JAN 16 2006 ...HIGH WIND EVENT TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT THROUGH EARLY MONDAY... .STRONG MID LEVEL WINDS AHEAD OF AN APPROACHING UPPER TROUGH OF LOW PRESSURE WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS MORNING. NMZ027-TXZ074-258-161800- /O.CON.KMAF.HW.W.0017.000000T0000Z-060116T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 449 AM CST MON JAN 16 2006 /349 AM MST MON JAN 16 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS TO NEAR 70 MPH ACROSS ELEVATIONS ABOVE 6000 FEET ARE EXPECTED TONIGHT AND EARLY MONDAY. HOWEVER THERE MAY BE BRIEF PERIODS OF DECREASED WINDS. MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 161103 CCA NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 AM CST MON JAN 16 2006 ...HIGH WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS UNTIL NOON CST TODAY... .STRONG MID LEVEL WINDS ASSOCIATED WITH A STRONG UPPER LEVEL TROUGH WILL RESULT IN STRONG AND GUSTY WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS MORNING. NMZ027-TXZ074-258-161800- /O.CON.KMAF.HW.W.0017.000000T0000Z-060116T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 502 AM CST MON JAN 16 2006 /402 AM MST MON JAN 16 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS TO NEAR 70 MPH ACROSS ELEVATIONS ABOVE 6000 FEET ARE EXPECTED TONIGHT AND EARLY MONDAY. HOWEVER THERE MAY BE BRIEF PERIODS OF DECREASED WINDS. MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 070011 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 711 PM CDT THU APR 6 2006 ...WIND EVENT TO CONTINUE ACROSS PORTIONS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS EVENING AND AGAIN TOMORROW... .A VIGOROUS UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS THE CENTRAL PLAINS STATES THIS EVENING. WIND SPEEDS WILL REMAIN STRONG ACROSS THE MOUNTAINS OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS THROUGH MUCH OF THE EVENING. WINDS ARE EXPECTED TO GRADUALLY DIMINISH TONIGHT... ESPECIALLY AFTER SUNSET. ANOTHER ROUND OF STRONG WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS TOMORROW MORNING AND AFTERNOON. NMZ028-029-033-034-TXZ045>047-050-051-070115- /O.EXP.KMAF.HW.W.0029.000000T0000Z-060407T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-ANDREWS-MARTIN- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON 711 PM CDT THU APR 6 2006 /611 PM MDT THU APR 6 2006/ ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. $$ TXZ048-052-053-057>063-067>070-075-080-070115- /O.EXP.KMAF.WI.Y.0009.000000T0000Z-060407T0000Z/ SCURRY-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY... VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...FORT STOCKTON...MARFA 711 PM CDT THU APR 6 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ NMZ027-TXZ258-070300- /O.CON.KMAF.HW.W.0029.000000T0000Z-060407T0300Z/ /O.CON.KMAF.HW.A.0017.060407T1500Z-060408T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 611 PM MDT THU APR 6 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. WEST WINDS OF 40 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS UNTIL LATE TONIGHT. MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS... INCLUDING GUADALUPE PASS ALONG HIGHWAY 62 180 SHOULD BE PREPARED FOR STRONG WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TXZ074-070300- /O.CON.KMAF.HW.W.0029.000000T0000Z-060407T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 711 PM CDT THU APR 6 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL AFFECT THE DAVIS MOUNTAINS THIS EVENING. MOTORISTS PLANNING TRAVEL THROUGH SHOULD BE PREPARED TO ENCOUNTER STRONG WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY ON NORTH SOUTH ORIENTED ROADWAYS. $$
000 WWUS74 KMAF 070256 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 956 PM CDT THU APR 6 2006 ...WIND EVENT TO CONTINUE ACROSS THE GUADALUPE MOUNTAINS OVERNIGHT AND AGAIN FRIDAY AFTERNOON... .A VIGOROUS UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS THE CENTRAL PLAINS STATES THIS EVENING. WIND SPEEDS WILL REMAIN STRONG ACROSS THE GUADALUPE MOUNTAINS OF SOUTHEASTERN NEW MEXICO THROUGH TONIGHT. WINDS ARE EXPECTED TO GRADUALLY DIMINISH EARLY FRIDAY MORNING. ANOTHER ROUND OF STRONG WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON. TXZ074-070400- /O.EXP.KMAF.HW.W.0029.000000T0000Z-060407T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 956 PM CDT THU APR 6 2006 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING. $$ NMZ027-TXZ258-070900- /O.EXT.KMAF.HW.W.0029.000000T0000Z-060407T0900Z/ /O.CON.KMAF.HW.A.0017.060407T1500Z-060408T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 856 PM MDT THU APR 6 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM MDT FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM MDT FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. WEST WINDS OF 40 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TONIGHT. MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS... INCLUDING GUADALUPE PASS ALONG HIGHWAY 62 180 SHOULD BE PREPARED FOR STRONG WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 070913 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 413 AM CDT FRI APR 7 2006 ...VERY WINDY CONDITIONS WILL PERSIST ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY... .VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS AFTERNOON. THE WINDS SHOULD GRADUALLY DIMINISH BY LATE IN THE AFTERNOON. NMZ027-TXZ258-072100- /O.EXP.KMAF.HW.W.0029.000000T0000Z-060407T0900Z/ /O.UPG.KMAF.HW.A.0017.060407T1500Z-060408T0000Z/ /O.NEW.KMAF.WI.Y.0011.060407T1000Z-060407T2100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 313 AM MDT FRI APR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH THIS AFTERNOON. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...SHOULD EXERCISE EXTREME CAUTION IF TRAVELLING THROUGH GUADALUPE PASS ALONG HIGHWAY 62 180 TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ074-072100- /O.NEW.KMAF.WI.Y.0011.060407T1000Z-060407T2100Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 413 AM CDT FRI APR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 14, 10:44 AM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 14, 10:44 AM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 AM CST SAT JAN 14 2006
.UPDATE...
MID AND HIGH LEVEL CLOUDINESS IS HELPING TO KEEP TEMPERATURES FROM
RISING TOO QUICKLY THIS MORNING. THE COOLEST READINGS WERE ALONG
THE PECOS RIVER VALLEY WHERE 17Z OBSERVATIONS INDICATE
TEMPERATURES WERE IN THE 40-45F DEGREE RANGE. CLOUDS WILL CONTINUE
TO INCREASE ACROSS THE AREA AND THIS IS EXPECTED TO KEEP
TEMPERATURES A LITTLE COOLER THAN THE CURRENT FORECAST. WE HAVE
LOWERED MAX TEMPS TODAY ABOUT A CATEGORY ACROSS MOST LOCATIONS.
MINOR CHANGES WERE MADE TO THE WINDS AND DEW POINTS TO ACCOUNT FOR
THE LATEST OBSERVATIONS. NO OTHER CHANGES MADE. ALL TEXT PRODUCTS
HAVE BEEN SENT AND GRAPHICS WILL BE SENT SHORTLY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 9 AM CST SUNDAY TO 9 PM CST SUNDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 9 AM CST SUNDAY TO 9 PM CST SUNDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
06Hazardous weather outlook, Jan 14, 1:50 PM MST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CST SAT JAN 14 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-152100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 250 PM CST SAT JAN 14 2006 /150 PM MST SAT JAN 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY. WIND SPEEDS OF 35 TO 50 MPH...WITH A FEW GUSTS OVER 65 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...WHILE WINDS OF 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN EXPECTED IN THE DAVIS MOUNTAINS. WESTERLY WINDS WILL INCREASE ACROSS THE MOUNTAINS AGAIN MONDAY AS ANOTHER POTENT UPPER LEVEL STORM SYSTEM MOVES ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. WINDS MAY BRIEFLY EXCEED 40 MPH SUSTAINED IN THE GUADALUPE AND DAVIS MOUNTAINS DURING THE LATE MORNING AND EARLY AFTERNOON HOURS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:29 AM MST | High Wind Watch | MAF | 11 hr | |
| Jan 14, 1:58 PM MST | High Wind Watch | MAF | 14 hr |
Nearby
High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.